Post # 1
I’ve been on the pill for almost 4 years now, and I really think it’s slowly decreasing my sex drive. I want to stop taking it to see if my sex drive will come back. anyone else with similar experiences? I can’t really think of anything else that is making me have such a low sex drive for the last year or so.
I will obviously talk to my doctor, but ultimately the decision is mine. And I do not plan on getting pregnant and of course will use other form of contraception.
Post # 3
@weddingbee098: have you been with the same partner for the last 4 years? that could be one reason according to a gyn i brought this issue up to. honestly i switched from yaz to nuvaring and it improved slightly but nothing huge. going off completely did help some but mostly just around the time i was ovulating
Post # 4
- Wedding: April 2013 - Rhode Island
If you want to stop taking them, then stop taking them. I highly recommend reading “Taking Care of Your Fertility” by Toni Weschler. She describes a contraceptive method that is as successful as condoms to avoid pregnancy.
The pill really messes with your reproductive health. I wish I had stopped taking it years ago. I stopped in late Sept 2013 and my cycles are STILL wonky and all over the place. I still haven’t resumed ovulating. 🙁
I know you’re not trying to get pregnant now, but if you want to in the future, getting off the pill now can be a huge benefit down the line. My sex drive did increase after stopping it too.
Post # 5
@weddingbee098: Are you on any other medication too?
Post # 6
I thought the same thing, and so I went off the pill. Absolutely nothing changed. My doctor told me that stress plays a much bigger role in sex drive than the pill. I’m sure it’s different for everyone though.
Post # 7
BCP’s totally decreased my sex drive and my ability to O with my DH. For a couple of other reasons I went off of them. It took awhile for my cycles to get back to normal, but my sex drive was back to its old self. I am so glad I went off!
Post # 8
my sex drive was fine and the same both on and off BCP. i was on it for over 10+ years.
Post # 9
My sex drive increased coming off of the pill.
Post # 10
@li612: Yes, I realize that is a factor, but even if I think of ryan gosling, I still dont’ want to have sex.
@love108: no, I’m not on any other meds
Post # 11
@weddingbee098: It could just be you. That is me too. No BCP to blame. I also think its my self esteem going down hill with my weight gains and losses. DH hates it but we deal. I am hoping that me working out more will give me more energy in general and when I get out of school I will be less stressed.
Post # 12
@weddingbee098: I was on Yaz and it definitely decreased my sex drive, but also think it was in combination with just getting older and busier in life. When I went off, I didn’t notice any change. However, I was only off of it for a month before I got pregnant, so maybe I just didn’t have enough time to bounce back! Hopefully you have more luck!
Post # 13
@weddingbee098: Yes, my interest has been pretty low and DH finally brought it up. I partly attribute it to BC, DH is doubtful though because I’ve been taking the same pill for several years, but I think it’s possible that your body’s response could change with time and age. It is also possible that it is something else because there are other things going on too – travel, being really sick, work stress (this hasn’t stopped me in the past, but who knows). I need to start working out again too. I have a Dr’s appointment next week, so I’ll bring it up with her then. In the meantime, I stopped taking BC as I was at the end of my prescription and we were thinking about TTC at the end of summer anyway. I have noticed changes in my CM, and I’ve started charting and read TCOYF. DH is away for 3 weeks, so we’ll see what my cycles do and how everything else goes when he gets back. Good luck to you!
Post # 14
@weddingbee098: It definitely killed mine! My IUD did as well, but it was slower in doing so and not as obvious. When I started charting to TTA I noticed a HUGE difference in drive. It was almost weird, but awesome.
Post # 15
@Christy42213: Sorry to “take over,” but I have a question for you since your cycles are wonky after stopping BCP. I used to have perfect cycles like 1st day of the month perfect. When I hit 16 they literally stopped, and I got my period like every 6 months. My doc put my on BCP to regulate. Did you get any info on how far ahead before you start TTC that you should think about stopping the pill? We won’t be TTC for another 2-3 years, but I don’t want it to take forever just to regulate!
@weddingbee098: You’re right. The decision is yours unless you have some medical reason that you should be on BC. I don’t experience low sex drive on the pill, but I have experienced some side effects (good and bad). The BCP could be the greatest miracle drug in the world, and I still wouldn’t want to be on it for that long. I have been on it for almost five years now, and for some reason it makes me feel like my ovaries are shriveling up LOL. I can’t wait until I can get off the pill, but I will probably stay on it for the next 2-3 years.
Post # 16
- Wedding: August 2013 - backyard in the woods
I was on the pill for 12 years before I came off to TTC. I’ve always had a high sex drive, so I didn’t think there would be any difference. I didn’t see a difference in drive, but there was a huge difference in sensation for me, especially during my fertile time. I was a million times more sensitive- sex feels amazing compared to being on the pill for me. I was on Desogen FYI.